MAUDE Adverse Event Report: BURKE INC. PACESAVER SCOUT; POWER WHEELCHAIR

BURKE INC. PACESAVER SCOUT; POWER WHEELCHAIR
Model Number RFP4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Burke contacted user.User explained preconditions, morbid obesity and weakness in ankles.Incident, wheelchair did not malfunction.User was transferring from wheelchair to recliner.User stated he parked too close to recliner.User stepped out of wheelchair and weak ankle gave out: breaking the ankle.Additionally, user did fall on center column footrest when he fell.No injury from this.User asked the footrest mount be changed to outside mounted footrest which we have done.Wheelchair did not fail in any way.We officially were notified on nov,13 2020 of the incident.We attempted to submit our initial report on dec, 10 2020.The initial report was received by the fda and errored off due to invalid codes being used.Several attempts later we realized the software was not updating even though it was completing and telling us it had updated.We contacted fda esubmitter on january 7 2021 to notify them of our software issue and ask what we should do.We resolved the issue and had to reinstall the software.In our conversation with with the fda esubmitter help desk, we were instructed to submit this as a 30 day report due to the software issues.
 
Event or Problem Description
User fell and broke ankle while transferring.

Brand Name
PACESAVER SCOUT
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
BURKE INC.
1800 meriiam lane
kansas city KS 66106
MDR Report Key11232022
Report Number1919278-2020-00001
Device Sequence Number19849133
Product Code ITI
UDI-Device IdentifierB314824911
UDI-PublicB314824911
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K982158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRFP4
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2020
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight181